: After taking Prozac in March, 1998, I've had several problems such as
: spinal myoclonus, tingling in arms, legs, and face, headaches, fatigue,
: etc. I was told by every doctor I saw that Prozac was not causing this.
: But, on the MGH Neurology Forum I came across others who felt SSRI's
: caused neurological-like problems. I tried taking Zoloft for about a
: month and went off of it a couple of weeks ago. While on it, my right
: leg gave out on me while I walked, a problem I've had off and on since
: this all began in March. In November I tried a treatment suggested by
: my doctor at Mayo's: 1000mg of a cortisone/steroid (Methylprednisolone?)
: administered intraveneously for 5 consecutive days. After the teatment
: my symptoms went away for about 2 weeks and then came back and due to
: the semi-success of this treatment, my Mayo's doctor thought this was
: probably an autoimmune system disorder that they were unable to detect
: with all the tests they performed on me. My questions now are 1)was this
: caused or set-off by the Prozac, and 2)once off SSRI's will this eventually
: go away? (I was off SSRI's for a few months with no improvements.) If this
: can be caused by SSRI's, people should know this. I was a very healthy
: athlete before this all began and could have and would have gone without
: Prozac if I'd known it could cause what I've been going through. Thank you
: for your help.
Michelle, I'm not the doctor, but I got some sort of neurological disorder with constant fascics, after taking only 5 prozac capsules. I had a rare eye twitch about twice in my life before I took the med, now I twitch all over all the time--its been going on for 11 months now. I think that MOST of these reactions to medication do not get reported, and that is the problem. I know I was unable to get any doctor I saw to report my reaction or even associate it with the med, but myself, my husband and my family all know that my condition was caused by prozac. I also used to be athletic before this happened--jogging 3 miles a day. Maybe there is an association between a lot of exercise and SSRI's and neurological disorders??
Please see previous posting. this thread has been answered.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.